MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PENCAN®; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PENCAN®; SPINAL ANESTHESIA KIT
Catalog Number 333851
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to b.Braun medical inc.That a pencan® (material 333851, lot 0061946960) was being used to administer anethesia on (b)(6) 2024.According to the complainant, spinal needle broke off in laboring patients back during the spinal procedure.Certified registered nurse anesthetist (crna) at bedside placing spinal for scheduled repeat caesarean section (c/s).After successful placement of local anethesia spinal needle was removed and found to have a missing tip.Mass drug administration (mda) notified to come to operating room (or).When c/s was completed crna alerted patient and obstetrics (ob) provider and xray was ordered stat.Confirmed needle tip was in patient's back.The complaint device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Three samples were provided for evaluation.Upon visual inspection of the returned samplea, one sample showed to be broken off from the tip, the two remaining unused needles were examined and no damaged or defects were able to be observed.Based on the data from the investigation, the reported defect was unable to be confirmed to be the result of any manufacturing defect.According to the manufacturer, the most probable root cause is the reported concern likely happened during application.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PENCAN®
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
MDR Report Key20924571
Report Number2523676-2024-01099
Device Sequence Number12044477
Product Code OFU
UDI-Device Identifier04046964180606
UDI-Public(01)04046964180606(11)240701(17)260531(10)0061946960
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number333851
Device Lot Number0061946960
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown